Zoladex for the most part has been well tolerated. Side effects are generally not bad enough to stop someone using the medication. The most common side effects were decreased testosterone and effects related to that are hot flashes, sexual dysfunction, and decreased erections. At this point in his disease process the osteoporosis side effects are the least of his worries, no? In some people when they start therapy there may be an initial worsening of symptoms but this is to be expected so dont be alarmed. It is usually only the first 30 days or so. These symptoms are usually easily managed with other medications. The following additional adverse reactions were reported in greater than 1% but less than 5% of the patients treated with ZOLADEX: CARDIOVASCULAR -arrhythmia, cerebrovascular accident, hypertension, myocardial infarction, peripheral vascular disorder, chest pain; CENTRAL NERVOUS SYSTEM -anxiety, depression, headache; GASTROINTESTINAL - constipation, diarrhea, ulcer, vomiting; HEMATOLOGIC - anemia; METABOLIC/NUTRITIONAL - gout, hyperglycemia, weight increase; MISCELLANEOUS chills, fever; UROGENITAL - renal insufficiency, urinary obstruction, urinary tract infection, breast swelling and tenderness.
As you say, he is in deep doo doo and any help he can get in halting the progression at this point is worth consideration. All drugs list side effects but most people have very few side effects with most drugs so the only true way to know how you will be affected is to try a drug yourself. It is his decision to make and he is doing the right thing by trying to educate himself the best he can to make an informed decision. Good Luck and all the Best! I hope all works out well for him!